Colorado, 2025

Hail and Damaging Wind in Colorado, June 17, 2025

June 17, 2025 · NWS BOU · 53 events in 9 counties and zones

Strong to severe thunderstorms formed along the I-25 Corridor north of Denver during the early morning hours of June 17th. 75 inches in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Strong to severe thunderstorms formed along the I-25 Corridor north of Denver during the early morning hours of June 17th. The main severe weather type was large hail with the largest being 2.75 inches in diameter. These storms tracked southeast across northeast Colorado during the early morning hours and exited the area around 0700 MST. Additional strong to severe thunderstorms redeveloped during the early afternoon hours along the I-25 corridor and then tracked eastward.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 16, 10:27 PM MST, 2 hours 54 minutes earlier. Its key messages:

  • Still a couple strong thunderstorms over northeast Colorado overnight. Isolated severe storm threat.
  • Severe storms with a high wind threat grow Tuesday. Cooler as a storm system moves through. At least a chance (30-50%) of showers/storms across the metro and plains.
  • Strong signal for record breaking heat from Thursday into next weekend, along with potential for critical fire weather conditions.
Area forecast discussion, Jun 16, 10:27 PM MST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1127 PM MDT Mon Jun 16 2025

.KEY MESSAGES...

- Still a couple strong thunderstorms over northeast Colorado
  overnight. Isolated severe storm threat.

- Severe storms with a high wind threat grow Tuesday. Cooler as a
  storm system moves through. At least a chance (30-50%) of
  showers/storms across the metro and plains.

- Strong signal for record breaking heat from Thursday into next
  weekend, along with potential for critical fire weather
  conditions.

&&

.DISCUSSION /Through Monday/...
Issued at 126 PM MDT Mon Jun 16 2025

Current satellite imagery shows cumulus clouds developing over the
Front Range mountains as light elevated convective showers are
just initiating, primarily in Larimer county. These showers will
continue for the next couple of hours, spilling across I-25
corridor and Denver metro. Severe threat is low at this time, as
SPC mesoanalysis shows decent CIN just east of the foothills due
to a weak cap still in place. However, daytime mixing will
eventually erode the cap. As these storms travel east, primarily
into eastern Weld, Logan Sedgwick and Phillips counties, they will
be entering into an environment that will support supercell
development. MLCAPE is expected to increase to 3,000+ J/Kg with
model Skew-T soundings showing 9 degrees C/km 500-700 mb lapse
rates and bulk shear >30 kts. Due to these expected conditions,
strong wind gusts up to 70 mph and large hail (golfball sized) are
possible, mainly between 6 PM and 10 PM. Tornado threat is very
low, but cannot rule out a brief spin up.

Overnight, a cold front will cross the region bringing gusty winds
and a few scattered light showers in the morning. Tuesday will be
a lot cooler than the past couple of days, with ensemble guidance
being in good agreement of the plains reaching up to the mid 70s.
An upper level shortwave is expected to track across the region
Tuesday afternoon, which could bring scattered thunderstorms. A
deep moisture field will be advected into the region from the
southeast, bringing dewpoint temperatures into the high 50s (and
low 60s far northeast), with MLCAPE values up to 2,000 J/Kg and
steep lapse rates. The only parameter that is lacking is bulk
shear, as models indicate less than 30 kts. If guidance starts
trending towards increasing shear, confidence will increase for
severe storms over the plains. If these storms do materialize,
wind and hail will be the primary threat.

The cooldown will be very brief as we will start warming up again
on Wednesday. Temperatures should reach up to the mid 80s across
the plains, with mostly dry conditions. However, the main concern
towards the end of the week will be the possibility of a heat
wave Thursday through the weekend. Ensemble guidance has continued
to trend towards multiple days of 97+ degree temperatures across
the lower elevations. Friday should have the best chance reaching
100 degrees, as each member of the ECMWF has the max temperature
being over 100 degrees. There is still a little uncertainty
however, as the GEFS has most of their members reaching up to 99
degrees. Regardless, it will be very hot until we get into next
week, as guidance has indicated a system moving through sometime
Monday or Tuesday.

Another concern with the scorching heat, is the fire weather
threat. As an upper level ridge travels east, southwesterly flow
aloft will bring dry conditions to the mountains and plains.
Relative humidity values could get as low as the single digits and
breezy wind gusts could bring about critical fire weather
conditions. We will continue to monitor.

&&

.AVIATION /06Z TAFS through 06Z Wednesday/...
Issued at 1127 PM MDT Mon Jun 16 2025

A couple surges of cooler and more moist northeast to northerly
winds should bring a return of stratus and MVFR ceilings to the
TAF sites starting 10Z-12Z. There will even be a chance of showers
or a rare isolated morning thunderstorm Tuesday morning as that
higher moisture content airmass moves in. The main concern will
then shift to thunderstorms Tuesday afternoon, and possible severe
storms. Those could start as early as 19Z and then organize into
a linear storm complex which would potentially produce 50+ kt
gusts as they move east across the I-25 Corridor. We have beefed
up the winds for now to G38kts in a TEMPO group, but a 10-20% of
reaching severe thresholds (50 kts) at KDEN. We think the main
threat of storms would be pushing east of the TAF sites by 23Z,
but still a chance of a lingering shower/isolated storm til 02Z
Wednesday. Then gradual clearing and lighter drainage winds
developing beyond 02Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Ideker
AVIATION...Barjenbruch
Hazardous weather outlook, Jun 16, 7:44 AM MST, 17 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
844 AM MDT Mon Jun 16 2025

COZ030>051-171445-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
844 AM MDT Mon Jun 16 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Well above normal temperatures will continue today, with highs in
the low 90s across the lower elevations.

Strong to severe storms are possible this afternoon and evening,
primarily in Logan, Sedgwick, Phillips and northern Washington
counties. Large hail and damaging wind gusts (up to 70 mph) are
the main hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A storm system will bring cooler weather along with a chance of
thunderstorms across the area Tuesday into Wednesday.

Hot weather is likely to return by late this week, with high
temperatures in the mid to upper 90s possible from Thursday
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight, but
reports of any hail or gusty winds will be appreciated.

In the hours before

Special weather statement, Jun 17, 12:57 AM MST, 24 minutes before
Special Weather Statement
National Weather Service Denver CO
157 AM MDT Tue Jun 17 2025

COZ038-043-170830-
Larimer County Below 6000 Feet/Northwest Weld County CO-Central
and South Weld County CO-
157 AM MDT Tue Jun 17 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD AND EAST
CENTRAL LARIMER COUNTIES UNTIL 230 AM MDT...

At 157 AM MDT, Doppler radar was tracking a strong thunderstorm near
Severance, or 9 miles east of Fort Collins, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Eastern Fort Collins, Windsor, Eaton, Severance, Ault, Pierce,
  Timnath, Nunn, Black Hollow Reservoir and New Windsor Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4050 10499 4070 10499 4071 10473 4050 10470
TIME...MOT...LOC 0757Z 262DEG 10KT 4060 10491

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RPK

The radar

The Cheyenne radar (KCYS), 55 km away, was scanning. The volume nearest the first event began at 08:23 UTC.

Open the radar archive at this moment

Event by event

52 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Larimer

When
June 17, 1:21 AM MST to 1:28 AM MST
Where
Larimer County, 1.48 mi SSE of Wellington
Measured
1.5 in hail
Reported by
Public
Coordinates
40.680, -104.990

Hail, Boulder

When
June 17, 1:23 AM MST to 1:24 AM MST
Where
Boulder County, 2.14 mi NNE of Lafayette
Measured
0.75 in hail
Reported by
Public
Coordinates
40.030, -105.070

Report from mping.

Hail, Larimer

When
June 17, 1:27 AM MST to 1:30 AM MST
Where
Larimer County, Wellington
Measured
2.5 in hail
Reported by
CoCoRaHS
Coordinates
40.700, -105.000

Hail, Weld

When
June 17, 1:28 AM MST to 1:38 AM MST
Where
Weld County, 0.87 mi SW of Eaton
Measured
1.25 in hail
Reported by
Public
Coordinates
40.520, -104.710

Report from mping.

Hail, Weld

When
June 17, 1:29 AM MST to 1:38 AM MST
Where
Weld County, 1.72 mi WSW of Eaton
Measured
1.75 in hail
Reported by
Public
Coordinates
40.520, -104.730

Report from mping.

Hail, Larimer

When
June 17, 1:36 AM MST to 1:38 AM MST
Where
Larimer County, 0.87 mi SW of Wellington
Measured
2 in hail
Reported by
Public
Coordinates
40.690, -105.010

Report from mping.

Hail, Weld

When
June 17, 1:38 AM MST to 1:41 AM MST
Where
Weld County, 1.72 mi WSW of Lucerne
Measured
1.25 in hail
Reported by
Public
Coordinates
40.470, -104.710

Report from mping.

Hail, Weld

When
June 17, 1:45 AM MST to 1:53 AM MST
Where
Weld County, 0.53 mi W of Gill
Measured
1 in hail
Reported by
Public
Coordinates
40.450, -104.540

Report from mping.

Hail, Weld

When
June 17, 2:02 AM MST to 2:10 AM MST
Where
Weld County, 8.09 mi NNW of Severance
Measured
1.25 in hail
Reported by
Public
Coordinates
40.620, -104.930

Report from mping.

Hail, Weld

When
June 17, 2:24 AM MST to 2:31 AM MST
Where
Weld County, 4.74 mi W of Johnstown
Measured
1 in hail
Reported by
Public
Coordinates
40.330, -104.940

Report from mping.

Hail, Weld

When
June 17, 2:28 AM MST to 2:39 AM MST
Where
Weld County, 1.74 mi NW of Johnstown
Measured
1 in hail
Reported by
Public
Coordinates
40.350, -104.870

Report from mping.

Hail, Weld

When
June 17, 2:31 AM MST to 2:42 AM MST
Where
Weld County, 1.74 mi NW of Johnstown
Measured
1.25 in hail
Reported by
Public
Coordinates
40.350, -104.870

Report from mping.

Hail, Weld

When
June 17, 2:34 AM MST to 2:41 AM MST
Where
Weld County, 1.74 mi NW of Johnstown
Measured
2 in hail
Reported by
Public
Coordinates
40.350, -104.870

Report from mping.

Hail, Weld

When
June 17, 2:40 AM MST to 2:47 AM MST
Where
Weld County, 0.53 mi E of Johnstown
Measured
1.5 in hail
Reported by
Public
Coordinates
40.330, -104.840

Hail, Weld

When
June 17, 2:40 AM MST to 2:47 AM MST
Where
Weld County, 0.69 mi S of Johnstown
Measured
2.75 in hail
Reported by
Public
Coordinates
40.320, -104.850

Picture from Social Media with a few larger stones as well.

Hail, Weld

When
June 17, 2:46 AM MST to 2:53 AM MST
Where
Weld County, 0.87 mi SW of Eaton
Measured
0.75 in hail
Reported by
Public
Coordinates
40.520, -104.710

Report from mping.

Hail, Weld

When
June 17, 2:48 AM MST to 2:54 AM MST
Where
Weld County, 0.87 mi SW of Eaton
Measured
1.5 in hail
Reported by
Public
Coordinates
40.520, -104.710

Report from mping.

Hail, Boulder

When
June 17, 2:53 AM MST to 2:55 AM MST
Where
Boulder County, Lafayette
Measured
0.75 in hail
Reported by
Public
Coordinates
40.000, -105.080

Report from mping.

Hail, Weld

When
June 17, 3:01 AM MST to 3:04 AM MST
Where
Weld County, 1.72 mi WSW of Lucerne
Measured
1.25 in hail
Reported by
Public
Coordinates
40.470, -104.710

Report from mping.

Hail, Adams

When
June 17, 3:15 AM MST to 3:22 AM MST
Where
Adams County, 2.74 mi WNW of Henderson
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.930, -104.920

Hail, Adams

When
June 17, 3:16 AM MST to 3:23 AM MST
Where
Adams County, 2.81 mi N of Henderson
Measured
1 in hail
Reported by
Public
Coordinates
39.960, -104.880

Report from mping.

Hail, Adams

When
June 17, 3:17 AM MST to 3:23 AM MST
Where
Adams County, 2.53 mi WNW of Henderson
Measured
1 in hail
Reported by
Public
Coordinates
39.940, -104.910

Report from mping.

Hail, Adams

When
June 17, 3:18 AM MST to 3:23 AM MST
Where
Adams County, 2.53 mi WNW of Henderson
Measured
0.75 in hail
Reported by
Public
Coordinates
39.940, -104.910

Report from mping.

Hail, Morgan

When
June 17, 3:19 AM MST to 3:26 AM MST
Where
Morgan County, 1.26 mi WSW of Ft Morgan
Measured
1.25 in hail
Reported by
Public
Coordinates
40.240, -103.820

Report from mping.

Hail, Morgan

When
June 17, 3:21 AM MST to 3:28 AM MST
Where
Morgan County, Ft Morgan
Measured
1 in hail
Reported by
Public
Coordinates
40.250, -103.800

Report from mping.

Hail, Morgan

When
June 17, 3:21 AM MST to 3:28 AM MST
Where
Morgan County, 0.69 mi N of Ft Morgan
Measured
1 in hail
Reported by
Public
Coordinates
40.260, -103.800

Report from mping.

Hail, Adams

When
June 17, 3:21 AM MST to 3:28 AM MST
Where
Adams County, 4.92 mi NNW of Henderson
Measured
1 in hail
Reported by
Public
Coordinates
39.980, -104.920

Report from mping.

Hail, Adams

When
June 17, 3:21 AM MST to 3:28 AM MST
Where
Adams County, 2.23 mi WNW of Henderson
Measured
1 in hail
Reported by
Public
Coordinates
39.930, -104.910

Report from mping.

Hail, Adams

When
June 17, 3:39 AM MST to 3:40 AM MST
Where
Adams County, 1.26 mi WNW of Barr Lake
Measured
1.5 in hail
Reported by
Public
Coordinates
39.960, -104.800

Report from mping.

Hail, Elbert

When
June 17, 4:59 AM MST to 5:06 AM MST
Where
Elbert County, 12.45 mi N of Elizabeth
Measured
0.75 in hail
Reported by
Public
Coordinates
39.530, -104.590

Report from mping.

Hail, Elbert

When
June 17, 5:00 AM MST to 5:07 AM MST
Where
Elbert County, 8.29 mi N of Elizabeth
Measured
1 in hail
Reported by
Public
Coordinates
39.470, -104.600

Report from mping.

Hail, Elbert

When
June 17, 5:10 AM MST to 5:15 AM MST
Where
Elbert County, 8.29 mi N of Elizabeth
Measured
1.5 in hail
Reported by
Public
Coordinates
39.470, -104.600

Report from mping.

Hail, Elbert

When
June 17, 9:10 AM MST to 9:12 AM MST
Where
Elbert County, 0.87 mi SE of Agate
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.460, -103.940

Hail, Lincoln

When
June 17, 10:16 AM MST to 10:18 AM MST
Where
Lincoln County, 5.63 mi N of (Lic)limon Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.360, -103.670

Hail, Lincoln

When
June 17, 11:15 AM MST to 11:20 AM MST
Where
Lincoln County, 1.48 mi SSW of Genoa
Measured
1.5 in hail
Reported by
Public
Coordinates
39.260, -103.510

Report from mping.

Hail, Larimer

When
June 17, 11:53 AM MST to 11:55 AM MST
Where
Larimer County, 7.89 mi SSE of Loveland Hgts
Measured
0.75 in hail
Reported by
Public
Coordinates
40.270, -105.430

Report from mping.

Hail, Boulder

When
June 17, 12:48 PM MST to 12:50 PM MST
Where
Boulder County, 1.38 mi N of Louisville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.000, -105.130

Hail, Boulder

When
June 17, 12:52 PM MST to 12:56 PM MST
Where
Boulder County, Lafayette
Measured
0.75 in hail
Reported by
Public
Coordinates
40.000, -105.080

Report from mping.

Hail, Weld

When
June 17, 12:52 PM MST to 12:55 PM MST
Where
Weld County, 4.68 mi NW of Windsor
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.520, -104.940

Hail, Weld

When
June 17, 12:55 PM MST to 1:00 PM MST
Where
Weld County, 0.69 mi S of Erie
Measured
0.75 in hail
Reported by
Public
Coordinates
40.040, -105.050

Report from mping.

Hail, Boulder

When
June 17, 12:57 PM MST to 1:01 PM MST
Where
Boulder County, 2.14 mi NNE of Lafayette
Measured
1 in hail
Reported by
Public
Coordinates
40.030, -105.070

Report from mping.

Hail, Broomfield

When
June 17, 12:57 PM MST to 12:59 PM MST
Where
Broomfield County, 0.87 mi NE of Broomfield
Measured
1 in hail
Reported by
Public
Coordinates
39.930, -105.060

Report from mping.

Hail, Broomfield

When
June 17, 12:57 PM MST to 12:59 PM MST
Where
Broomfield County, 1.27 mi WNW of Broomfield
Measured
1 in hail
Reported by
Public
Coordinates
39.930, -105.090

Report from mping.

Hail, Adams

When
June 17, 1:05 PM MST to 1:06 PM MST
Where
Adams County, 2.07 mi N of Federal Hgt
Measured
0.75 in hail
Reported by
Public
Coordinates
39.900, -105.020

Report from mping.

Hail, Jefferson

When
June 17, 1:06 PM MST to 1:10 PM MST
Where
Jefferson County, 1.27 mi WSW of Lakewood
Measured
0.75 in hail
Reported by
Public
Coordinates
39.720, -105.120

Report from mping.

Hail, Jefferson

When
June 17, 1:06 PM MST to 1:10 PM MST
Where
Jefferson County, 1.59 mi E of Pleasant View
Measured
0.75 in hail
Reported by
Public
Coordinates
39.720, -105.140

Report from mping.

Hail, Jefferson

When
June 17, 1:06 PM MST to 1:10 PM MST
Where
Jefferson County, 0.87 mi SW of Lakewood
Measured
0.75 in hail
Reported by
Public
Coordinates
39.720, -105.110

Report from mping.

Thunderstorm Wind, Adams

When
June 17, 1:06 PM MST to 1:08 PM MST
Where
Adams County, 3.19 mi NNW of Northglenn
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.940, -105.000

A 8 to 10 inch diameter tree downed.

Hail, Weld

When
June 17, 1:08 PM MST to 1:14 PM MST
Where
Weld County, 1.06 mi W of Platteville
Measured
2.25 in hail
Reported by
Public
Coordinates
40.220, -104.840

Hail, Adams

When
June 17, 1:10 PM MST to 1:11 PM MST
Where
Adams County, 3.19 mi NNW of Northglenn
Measured
1 in hail
Reported by
Public
Coordinates
39.940, -105.000

Hail, Adams

When
June 17, 1:10 PM MST
Where
Adams County, Northglenn
Measured
1 in hail
Reported by
Public
Coordinates
39.900, -104.970

Report from mping.

Hail, Adams

When
June 17, 1:11 PM MST to 1:12 PM MST
Where
Adams County, 1.48 mi NNE of Thornton
Measured
1 in hail
Reported by
Public
Coordinates
39.900, -104.940

Report from mping.

Hail, Adams

When
June 17, 1:14 PM MST to 1:15 PM MST
Where
Adams County, 2.61 mi NE of Thornton
Measured
0.75 in hail
Reported by
Public
Coordinates
39.910, -104.920

Report from mping.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257838, 1257837, 1257836, 1257835, 1257832, 1257834, 1257833, 1257831, 1257830, 1257829, 1257828, 1257827, 1257826, 1257824, 1257825, 1257823, 1257822, 1257821, 1257820, 1257819, 1257818, 1257815, 1257814, 1257813, 1257811, 1257812, 1257816, 1257817, 1257810, 1257808, 1257804, 1257803, 1257787, 1257786, 1257785, 1257784, 1257782, 1257777, 1257781, 1257776, and more.